MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION DIREXION; CATHETER, CONTINUOUS FLUSH

BOSTON SCIENTIFIC CORPORATION DIREXION; CATHETER, CONTINUOUS FLUSH
Model Number 80618
Medical Device Problem Codes Break (1069); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/08/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the device tip ruptured.This direxion catheter was selected for use in a prostate embolization procedure with a non-boston scientific liquid embolization agent.During the procedure, the tip of the microcatheter remained embedded in the embolic agent, with the outer frame breaking off on attempted removal.Only the internal portion remained, stretching under traction until it broke off.The microcatheter ruptured in the 5f catheter and the fragment inside the patient was retrieved from outside the introducer.Further traction enabled the entire fragment to be removed completely.There were no patient consequences.
 
Additional Manufacturer Narrative
Device eval by manufacturer: the direxion microcatheter was returned to our post market quality assurance laboratory.Visual examination of the catheter shaft revealed a nickel shaft fracture; inner shaft stretching/tangled, and a complete shaft separation.Analysis of the returned device confirmed the clinical observations of shaft damage and a shaft separation.
 
Event or Problem Description

Brand Name
DIREXION
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key18861193
Report Number2124215-2024-13433
Device Sequence Number3325395
Product Code KRA
UDI-Device Identifier08714729839415
UDI-Public08714729839415
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K142259
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/15/2025
Device Model Number80618
Device Catalogue Number80618
Device Lot Number0030860538
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/27/2024
Supplement Date Received by Manufacturer05/22/2024
Initial Report FDA Received Date03/07/2024
Supplement Report FDA Received Date05/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TERUMO 5F INTRODUCER, TERUMO 5F SPINAL CATHETER; TERUMO 5F INTRODUCER, TERUMO 5F SPINAL CATHETER
Patient Age73 YR
Patient SexMale
Patient Weight93 KG